MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH DRIVE SHAFT-MINIMUM 360MM LENGTH-FOR USE WITH RIA; REAMER

OBERDORF SYNTHES PRODUKTIONS GMBH DRIVE SHAFT-MINIMUM 360MM LENGTH-FOR USE WITH RIA; REAMER
Catalog Number 314.742
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is not available for reporting.Additional device product code: hrx.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter phone number is not provided for reporting.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that the reamer/irrigator/aspirator (ria) reaming shaft broke at the tip during the surgery on (b)(6) 2017.Surgery time extended for thirty (30) minutes as a result of the incident.This report is for one (1) drive shaft-minimum 360mm length-for use with ria.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
The subject device has been received by the manufacturer and is undergoing investigation.The results of the investigation are pending completion and will be submitted in a supplemental report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Device history records review was completed for part# 314.742, lot# h065466.Supplier: (b)(4) release to warehouse date: sep 13, 2016.No non-conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Product development investigation was completed.The returned instrument (part 314.742, lot h065466, manufacturing date 13 sep 2016) was inspected at customer quality and the complaint of broken was confirmed.Whether this complaint could be replicated is not applicable because the device was returned broken.Upon visual inspection, it was noted that the shaft had broken proximal of the device head.Broken piece was not returned.Relevant drawings were reviewed and no design issues were identified.Dimensional analysis was completed, the outer diameter of the shaft proximal of the break, measured 5.15 mm (caliper (b)(4).This is within specification of 5.148 to 5.155 mm based on drawing.While no definitive root cause could be determined it is possible that the device encountered unintended forces (such as being dropped, or damaged during sterile processing).During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition, based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DRIVE SHAFT-MINIMUM 360MM LENGTH-FOR USE WITH RIA
Common Device Name
REAMER
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7125925
Report Number8030965-2017-50785
Device Sequence Number13768018
Product Code HTO
UDI-Device Identifier07611819739192
UDI-Public(01)07611819739192(10)H065466
Combination Product (Y/N)N
Initial Reporter CountryMU
PMA/510(K) Number
K042899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.742
Device Lot NumberH065466
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2018
Initial Date Received by Manufacturer 11/20/2017
Supplement Date Received by Manufacturer01/22/2018
02/15/2018
Initial Report FDA Received Date12/18/2017
Supplement Report FDA Received Date01/26/2018
02/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1